MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros vanc results were obtained from a two different levels of vitros therapeutic drug monitoring performance verifier (tdm pv) fluids tested on a vitros xt 7600 integrated system.Vitros tdm pv i lot c2150 results of 15.55, 15.42, 19.99 and 20.49 ug/ml vs.The baseline mean of 7.73 ug/ml vitros tdm pv iii lot e2152 results of <5.0, <5.0, <5.0, <5.0 ug/ml and 7.44 ug/ml vs.The baseline mean of 32.0 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected results were obtained from non-patient quality control fluids.The customer made no allegation that erroneous patient results had been reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower and higher than expected vitros vancomycin (vanc) results were obtained from a two different levels of vitros therapeutic drug monitoring performance verifier (tdm pv) fluids tested on a vitros xt 7600 integrated system.The assignable cause of the vitros vanc results of 15.55, 15.42, 19.99 and 20.49 ug/ml was a suboptimal calibration.The issue occurred following calibration of vitros vanc reagent lot 2514-56-2676.The calibration responses and parameters obtained from the affected calibration appeared atypical to expected responses and parameters.Acceptable performance was obtained after performing an additional calibration event where the calibration responses and parameters appeared atypical to expected responses and parameters.The cause of the suboptimal calibration is unknown.The assignable cause of the vitros vanc results of <5.0, <5.0, <5.0, <5.0 ug/ml and 7.44 ug/ml could not be determined.Based on historical quality control results, a vitros vanc reagent lot 2514-56-2676 was performing as intended prior to the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros vanc reagent lot 2514-56-2676.The vitros vanc results shifted low on both vitros tdm pv levels using pack id (b)(4) and calibration curve (b)(4).It is noted that acceptable vitros vanc results were obtained from both tdm pv levels prior to the event using pack id (b)(4).In addition, calibration curve (b)(4) was in use since vitros vanc reagent lot 2514-56-2676 was initially put into use on 30 january 2025.This indicates the event was not reagent pack or calibration driven.Diagnostic within-run precision testing to assess the performance of the vitros xt 7600 integrated system was not performed, therefore, an instrument related performance issue cannot be ruled out as contributing to the event.However, acceptable vitros vanc lot 2514-56-2676 performance was obtained after calibrating with an alternate reagent pack without taking any action to optimize the vitros xt 7600 integrated system.Therefore, an instrument related performance issue did not likely contribute to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21761193
Report Number1319808-2025-00014
Device Sequence Number12884394
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)250609(11)240709(10)562676
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Catalogue Number6801709
Device Lot Number2514-56-2676
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown